In the UK only 3% of women choose the Depo-Provera injection as their form or birth-control but many others claim the side effects are too problematic and feel as though it should be banned… just how safe is it?
Depo-provera is a form of hormonal contraceptive used by women that requires an injection every three months and is said to be 99% effective when used consistently.
‘The injection’ is said to cause possible side effects of nausea, weight gain, headaches, spotting between periods or no periods at all. It can also take up to 10 months for a regular cycle to return after use.
Many of the women we spoke to said that these side effects effected their day to day lives. They said:
Arinola Araba -“I remember that traditional condoms and the diaphragm could not keep the babies away. So I decided to try the “depo provera” injectable after the third pregnancy. Let’s just say I was not too happy about putting on the weight….
Read more: http://thebriti.co.uk/depoprovera-how-safe-is-it-p163-190.htm
Header image credit – The Needle – Dr. Partha Sarathi Sahana